O GoConqr está de visual novo! Conte para nós o que você achou.

Quiz

Anti-epileptics Practice Questions

Usuário eliminado 8 perguntas

Fazer o quiz

Perguntas do quiz (8)

  1. 1A 39-year-old man was hit by a motorcycle while walking across a street. He did not
    lose consciousness, but suffered a deep laceration just above his right ear. Tests were
    negative for concussion or hematoma and the patient went home the next day. 10
    months later the patient’s wife reported behavior consistent with a complex partial
    seizure. Which medication is unlikely to provide therapeutic benefit for this patient’s
    seizure ?
    1. ACarbamazepine
    2. BGabapentin
    3. CEthosuximide
    4. DValproic Acid
    5. ELevetiracetam
  2. 2A 9 -year-old boy was brought into the emergency room with significant pruritus and
    flushing across all areas of his arms, trunk and legs. He was wheezing and his blood
    pressure was dangerously low. He was diagnosed with absence seizures and had
    started a course of ethosuximide 2 days prior. The attending physician identified the
    allergic reaction and after stabilizing the boy and consulting the boy’s neurologist,
    restarted him on a different anti-epileptic agent. Which of the following agents would
    be the best anti-epileptic to start in this case?
    1. APhenytoin
    2. BOxcarbazepine
    3. CEthosuximide
    4. DValproic Acid
    5. EClonazepam
    6. FLevetiracetam
  3. 3An 83-year-old man was found on his side and unresponsive on a city bus. Earlier in the
    day he took his anti-epileptic medication, became confused and took a second dose.
    The medication, Phenobarbital, causes this sedating effect because its mechanism of
    action is:
    1. AAntagonizes sodium channels
    2. BAntagonizes potassium channels
    3. CPotentiates presynaptic GABA channels
    4. DPotentiates postsynaptic GABA channels
    5. ESuppression of respiratory drive
  4. 4A 22-year-old female came into clinic reporting that she was finding it exceedingly
    difficult to keep her gums clean, and that she didn’t really smile anymore because they
    “looked horrible”. Examination revealed hyperplasia of her gums. Her medical history
    is significant for an anti-epileptic agent known to cause this in up to 40% of patients.
    This agent is:
    1. AOxcarbazepine
    2. BValproate
    3. CCarbamazepine
    4. DPhenytoin
    5. ELamotrigine
  5. 5A 32-year-old woman was brought to the emergency department by her husband who
    described symptoms consistent with a secondarily generalized seizure. It had been the
    second such episode over the prior week. The patient met with the neurologist who
    prescribed lamotrigine to control her seizures. The patient’s history included type-1
    diabetes, treated with insulin and oral birth control. Both agents were continued as she
    started lamotrigine. Although the lamotrigine was started slowly and titrated properly,
    the patient’s seizures did not abate. The most likely cause of failure of lamotrigine was:
    1. ADrug not appropriate for seizure type
    2. BNewer AED agents do not work as well as the older ones
    3. COral birth control reduces lamotrigine levels
    4. DInsulin causes increased metabolism of lamotrigine
  6. 6A 46-year-old man was started on carbamazepine for his recently diagnosed Complex
    Partial seizures. After 2 months of therapy, his seizures had not abated, and so valproic
    acid was added to his regimen. This combination worked well and he remained seizure
    free for 9 months. Although his serum level for the drug was within therapeutic limits,
    the patient showed signs of hyponatremia, a side effect more commonly seen in
    patients with higher serum concentrations of the agent. Why is this patient
    experiencing hyponatremia while maintaining therapeutic levels of carbamazepine? A 46-year-old man was started on carbamazepine for his recently diagnosed Complex
    Partial seizures. After 2 months of therapy, his seizures had not abated, and so valproic
    acid was added to his regimen. This combination worked well and he remained seizure
    free for 9 months. Although his serum level for the drug was within therapeutic limits,
    the patient showed signs of hyponatremia, a side effect more commonly seen in
    patients with higher serum concentrations of the agent. Why is this patient
    experiencing hyponatremia while maintaining therapeutic levels of carbamazepine?
    1. AValproate also leads to sodium wasting
    2. BValproate inhibits metabolism of carbamazepine metabolites
    3. CCarbamazepine induces its own metabolism
    4. DSerum levels do not measure active metabolites of carbamazepine
    5. EOral carbamazepine and valproate should not be combined
  7. 7A 54-year-old man had been receiving carbamazepine since he was diagnosed with
    complex focal seizures 5 years earlier. His seizures were completely controlled by the
    drug therapy. Blockade of which of the following molecular targets most likely
    mediated the therapeutic effect of the drug in the patient’s disease?
    1. ACalcium ion channels
    2. BGlutamate receptors
    3. CMonoamine receptors
    4. DSodium ion channels
    5. EAcetylcholine receptors
  8. 8 A 52-year-old man suffering from partial seizures has been receiving high doses of
    carbamazepine for 6 months. Which of the following dose-related adverse effects most
    likely occurred during the therapy?
    1. AHallucinations
    2. BGingival hyperplasia
    3. CAtaxia (dizziness)
    4. DSteven’s Johnson syndrome
    5. EHeart Failure
    6. FWeight Gain

Informações

Descrição
O usuário eliminou as informações de disciplina Quiz sobre Anti-epileptics Practice Questions, criado por Usuário eliminado em 22-03-2017.
Autor
Usuário eliminado
Idioma
English
Visualizações
8

Fale Conosco

Sobre o que é sua mensagem?

O que você acha do novo visual?

Você gostou?